MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L20MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L20MM; PLATE, FIXATION, BONE
Catalog Number PLSL3020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the surgeon made a lisfranc operation with the anchorage foot plating system.The plate was already implemented in the patient with three locking screws and one cortical screw.The last lock screw "corked" through the locking hole so that it no longer locked onto the plate.Surgeon decided to remove the plate and all the screws and replace them with new ones.The new plate and screws worked fine.Surgical delay approx.10 minutes.Plate and screws were removed and replaced with new ones.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: cat#, lot# the reported event that locking screw anchorage ø3.0mm / l20mm was alleged of 'poor fixation' could be confirmed.The root cause of this positioning issue has been identified as user related.When too much torque is applied during screw insertion, it can happen that the screw goes through the plate.Please note that operative technique an-st-1 en rev 2 anchorage op tech reads: all threaded holes can accommodate either locking or non locking screws (3.0mm and 3.5mm diameter).The compression ramp only accepts 3.0mm non locking screws.Applying excessive torque during screw insertion is not recommended, and may result in damage to the screw head.In particular for non locking screws it is recommended to tighten the screw head until contact with the plate, then release from tightening.However, it was identified that under certain circumstances, the screw might slip through the plates.This might lead to prolongation of surgery time (less than 15 minutes) and in rare cases a bone damage due to an unused screw hole can occur.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW ANCHORAGE Ø3.0MM / L20MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8246189
Report Number0008031020-2019-00023
Device Sequence Number19192402
Product Code HRS
UDI-Device Identifier07613252262176
UDI-Public07613252262176
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLSL3020
Device Lot NumberV32079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;